Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help-I think might be Bipolar

Posted by JohnX2 on June 4, 2002, at 2:53:59

In reply to Re: Help-I think might be Bipolar JennyJen, posted by Ritch on June 3, 2002, at 23:10:55

> > Dear JohnX2,
> >
> > Thanks sooo much for your time. Here is some answers to your questions.
> >
> > I have always been very shy and anxious. I actually was so nervous, I had irritable bowel syndrome (bad stomach cramps, always having to go to the bathroom, etc.). I started getting panic attacks at age 24 during grad school. Klonopin 0.5mg/day stopped that, but depression ensued 1 year later. SSRI and TCAs helped by about 50%, but still disabled. Then I was giving parnate .... all of the anxiety lifted and I was finally able to socialize and date. I also got insomnia and the diet was tough. So I tried lamictal and neurontin .... once again maybe 50% improvement, but still disabled.
> >
> > Then I started reading about bipolar II, and I thought that with my failure with SSRIs and TCAs, maybe I was bipolar II. So I tried lithium and depakote, which made me feel more depressed and apathetic. My pdoc says I am just anxious/depressed, but I don't want to make this disease worse with parnate (I heard antidepressants can induce rapid cycling).
> >
> > Jenny
>
>
> Jenny,
>
> It sounds like a possible combination of Klonopin and Parnate would be ideal-have you tried that combination? You said you didn't have any hypomania to report about. Well... you have got to have that one to be BPII. You tried antidepressants and still didn't experience any hypomania. I think your pdoc might be right-you have troubles with mixed anxiety and depression, not bipolar mixed states. That is where things do get *very* blurry for many folks, but the most reliable tip-off for bipolar is hypomanic reactions to antidepressants AND problems with AD "poop-outs" on top of that, AND cyclical recurrent major depressions.
>
> Mitch


Hi Jenny,

I fully concur with Mitch. Another medication option that may be really helpful
is Nardil. It's less likely to cause insomnia than Panate, and it's really a
Gold standard for treating anxiety/panic related symptoms. Also I wouldn't be too
concerned about the risk of cycling etc,. It doesn't sound from your description like
this has been a problem in the past and you seem to have done well on the MAOI medications.
I know the diets can be tough.

FYI, my experience on standalone antidepressants has been either no-response, they made me
feel much more depressed, or they quickly made me feel very manic and then stopped working
(within hours or days). This was an indicator of possibly being bipolar for me.

Hang in There.

Best Regards,
John


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnX2 thread:108496
URL: http://www.dr-bob.org/babble/20020602/msgs/108609.html